Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes numbness in the face after taking antibiotics?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2725 Questions
Question
I was diagnosed with a sinus infection yesterday and given an antibiotic. When I woke up this morning, the right side of my face is numb and a little on the left. Is this normal?
Sat, 14 Apr 2018 in General Health
 
 
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Sinusitis

Detailed Answer:
Hello and Welcome

I appreciate your concern

Antibiotics can cause a variety of adverse effects though the one you described is uncommon. The symmetry of the face should be looked for on examination by testing the seventh nerve to rule out a seventh nerve upper or lower motor neuron palsy in consultation with your doctor. Once that is ruled out then the medication can be continued. A decongestant can also be added accordingly.


Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor